MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ ELECTRODE; ELECTROSURGICAL PROBE,,

ANGIODYNAMICS STARBURST¿ ELECTRODE; ELECTROSURGICAL PROBE,,
Catalog Number H7877001019301
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference # (b)(4).
 
Event or Problem Description
As reported: during an rfa procedure using a starburst rfa probe, "op" showed up on the fifth temperature window and couldn't start ablation.The procedure was aborted due to this event.As the procedure was not completed, and the patient was unnecessarily sedated, this event meets the criteria of a reportable adverse event.It was indicated the patient did not suffer any harm or injury due to the event.The reported defective device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a starburst xl 10cm probe.A visual review of the returned sample noted no obvious defects.The device was connected to a 1500x rf generator.The unit gave the message of "bad device or connection / tc5[?]".Window displays 1, 2, 3 and 4 read ambient temperatures and were observed to rise when each tine was grasped with gloved fingers.Window #5 showed "op".The reported complaint description of the temperature window of tc5 showing op is confirmed.Although the complaint is confirmed, a definitive root cause cannot be determined.Device was disassembled and inspected to find the red tc wire was broken.Tc wires are 40 awg wires and are fragile.If any kind of weakness/joint in a tc wire is created, it takes minimal movement to sever the tc wire.A device history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use, which is supplied to the user with this catalog number, contains the following statements: "verify that each of the device temperature needles is functioning by holding the temperature needles between your sterile, gloved fingers.The temperature readings on the rf generator should increase within 30 seconds.If they do not, check connections and try again." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
STARBURST¿ ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE,,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9192641
Report Number1317056-2019-00138
Device Sequence Number2486541
Product Code GEI
UDI-Device IdentifierH7877001019301
UDI-PublicH7877001019301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2019
Device Catalogue NumberH7877001019301
Device Lot Number5436753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;